MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE METER

ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE METER
Model Number 7189
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Headache (1880); Nausea (1970)
Date of Event 01/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured as the customer's weight was not provided.
 
Event or Problem Description
An advocate reported that the customer obtained blood glucose readings of 392 mg/dl and 60 mg/dl at 11:36 a.M.And 11:42 a.M.Respectively when using the contour meter.At 12:11 p.M., another testing was performed and a reading of 23 mg/dl was obtained.The customer was presenting symptoms such as headache and nausea.Based on the reading of 23 mg/dl and customer's symptoms, the school nurse gave juice to the customer.The customer also ate peanut butter.However, the symptoms persisted.The school nurse performed a test with her meter and obtained a reading of 590 mg/dl.No further event details were provided.There was no allegation of an adverse event.The customer was advised to return the device for evaluation.Replacement meter and test strips were sent to the customer.The customer stated that the product details from the bottle of test strips were worn off and therefore, was unable to provide the information.Since the strip information was not provided, this report will be submitted under the meter information.
 
Additional Manufacturer Narrative
The customer did not return the suspected device for evaluation.Therefore, an in-house contour meter was tested with the in-house contour test strips using a blood sample, which gave a satisfactory performance.Additionally, a device history record was reviewed for the suspected contour meter and no manufacturing anomalies were found.

Brand Name
CONTOUR
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla, ny
MDR Report Key9756847
Report Number1810909-2020-00104
Device Sequence Number16766133
Product Code NBW
UDI-Device Identifier00301937189012
UDI-Public00301937189012
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062058
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number7189
Device Catalogue Number7189
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer11/11/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age8 YR